• Hello!!! Does the whit cell count injection cause my neck and mid-back pain? And anyone know how long this new pain will last???TY.

    Asked by cweaver2915 on Tuesday, September 4, 2012

    Hello!!! Does the whit cell count injection cause my neck and mid-back pain? And anyone know how long this new pain will last???TY.

    I have Stage 3E . Hodgkins Lymphoma Just had my second Chemo Treatment the ABVD this past Wed.

    14 Answers from the Community

    14 answers
    • GregP_WN's Avatar
      GregP_WN

      welcome to the site! I have had Hodgkins twice, white blood count got low a couple times but I didn't have any kind of injection because of it. they just stopped my treatments and let my count build back up. What kind of injection did you get? As far as new pains, just get used to it. Every week there will be something new hurting. sometimes with no explanation. I used to get the common answer from the Doctors, "yep, that sort of thing will happen". Standard answer, I think when they just don't know what else to say. I still have pains of one sort or another. Mostly from the surgery in my neck 4 years ago, and the following radiation that fried my neck. After my first two treatments for cancer I didn't have too many pains. Hopefully yours will go away.

      Good luck to you, keep strong and keep fighting, you will be through it before you know it!
      greg

      about 5 years ago
    • nancyjac's Avatar
      nancyjac

      If you are talking about Neulasta (or one of its derivatives) they do cause varying degree of joint, bone, and or muscles pain in most people. For me if was not just in one specific area but an all over body ache that started about 24 hours after the injection and lasted for 2-3 days.

      about 5 years ago
    • carm's Avatar
      carm

      Yes this is a common side effect of the drug, flu-like symptoms with associated aches and pains. I am an oncology/end of life nurse and the drugs website does suggest claritin for 1 week starting the day before the injection. Your infusion nurse can tell you this. They have advised all oncolgy nurses in printed material and with in-service education meetings. It is recommended that the injection be given the day after chemo and the claritin is once daily for 7 days starting the day of chemo. Good luck, all of my patients take it and report no more discomfort. It does not have to be a brand name, Walmart sells their brand at a much cheaper price. Hope you feel better soon and if you need more information just go to the Neulasta or Neupogen websites, Carm.

      about 5 years ago
    • Moonflay's Avatar
      Moonflay

      I get severe leg pains with my Neulasta shot, even while taking the antihistamines. Other pains associated with the shot are random headaches, jaw pain, back pain and shoulder pains. Generally they only last a few days, days 7-10 for me.

      I hope you begin to feel better soon.
      /Hugs

      about 5 years ago
    • Onoi11's Avatar
      Onoi11

      I will have my first Neulasta injection tomorrow to give my WBC a boost. My oncologist warned me about the joint pain and suggested I take Claritin. I'm grateful for this online community. It is helpful in fleshing out helpful information and providing a place for bonding and sharing, regardless the physical distance.

      about 5 years ago
    • joyce's Avatar
      joyce

      My husband's doctror recommended he take claritin d and Aleve for four days after the neulasta shot. He didn't have any problem.

      about 5 years ago
    • Beaner54's Avatar
      Beaner54

      Yes, Neulasta does cause bone pain. I got so I hated those injections. No matter what I tried for relief, there was none.
      Thankfully the symptoms only lasted about a week. I am thinking of you.

      about 5 years ago
    • polgara's Avatar
      polgara

      The first time my shoulder and hip hurt but I took some advil which worked I already take clairtin on a daily basis for allergies. The second time I had no pain. but everyone is different. Good luck?!

      about 5 years ago
    • polgara's Avatar
      polgara

      The first time my shoulder and hip hurt but I took some advil which worked I already take clairtin on a daily basis for allergies. The second time I had no pain. but everyone is different. Good luck?!

      about 5 years ago
    • cweaver2915's Avatar
      cweaver2915

      Thank you so much Everyone. This has helped me so much. Strange though my Dr. never mentioned Claritin or the Nurse whom gave me the shot.

      about 5 years ago
    • MelRobelo's Avatar
      MelRobelo

      Yes, my Neulasta shot caused aching in my bones all over my body. It lasted a day or two after each injection. Nurses at MD Anderson recommended Claritin, of all things, to ease the discomfort. I tried it once, but didn't notice anything different.

      about 5 years ago
    • WonderKitty's Avatar
      WonderKitty (Best Answer!)

      I'm sorry you have to get those shots, but at the same time, I am sure that those shots are what kept me from getting sick. The pain I got from them tended to come on about 2-3 days after the shot and last for another 3-4 days. Mostly pain in my legs and arms, with some in my ribs at times. Unfortunely nothing I found really got rid of all the pain, but having someone rub my arms and legs was comforting, if nothing else. I hope you find your answer!

      about 5 years ago
    • bp440's Avatar
      bp440

      My husband experienced intense back and hip pain initially. His oncologist said the pain (believed to be) due to the strong histamine release in response to the injection. His doctor recommended that he take Aleve (or ibuprofen) twice a day and Claritin daily starting on the day he receives the injection and the week following. This seems to minimize the pain. He still gets achey for several days, but is much more tolerable.

      about 5 years ago
    • Anita's Avatar
      Anita

      I had to get Neulasta after each chemo treatment. I had chemo three days in a row every 21 days, wed,thurs,fridays
      on the following monday the shot.. it dose cause pain the muscels, and the large bones,. mine was mostley arcross my chest and back, down my legs..and I only got half the normal infection amount.discomfort lasted about 2 days.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more hodgkin disease questions.  Also, don't forget to check out our Hodgkin Disease page.